Arkansas, 2021Tornado in Arkansas, June 2, 2021
June 2, 2021 · NWS MEG · 1 event in 1 county or zone
A closed upper low was situated over Oklahoma while the warm sector destabilized across the Mid-South during the afternoon hours of June 2, 2021. A weak surface pressure trough pushing through West Tennessee and Northeast Mississippi helped to ignite slow-moving storms during the afternoon and into the evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A closed upper low was situated over Oklahoma while the warm sector destabilized across the Mid-South during the afternoon hours of June 2, 2021. A weak surface pressure trough pushing through West Tennessee and Northeast Mississippi helped to ignite slow-moving storms during the afternoon and into the evening. There were a few severe weather reports along with isolated flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 2, 11:22 AM CST, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 2, 11:22 AM CST, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1222 PM CDT Wed Jun 2 2021
.UPDATE...
Updated 18z Aviation Discussion.
&&
.PREV DISCUSSION... /issued 313 AM CDT Wed Jun 2 2021/
DISCUSSION...
Latest surface analysis places a surface low across east-central
Arkansas with a warm front extending east roughly along the TN/MS
stateline. Similarly, broad southwesterly flow aloft continues to
advect moisture into the region. This has resulted in the
continuation of rain showers continue across much of the Mid-
South this morning in the vicinity of the surface boundary.
Thunder will become more likely later today. Current temperatures
are generally in the upper 60s to low 70s with dewpoints in the
mid to upper 60s.
GOES water vapor imagery depicts a broad positively tilted upper
trough across the Plains. This trough and adjacent surface low
will continue to track east across the region. A marginal risk
for severe storms and excessive rainfall still exists for areas
primarily along and east of the MS River. The primary hazards this
afternoon will be damaging winds and locally heavy rainfall.
Ongoing showers and/or rumbles of thunder will limit instability.
However, any amount of sunshine we see today will determine how
unstable the environment will become later on. Any surface
instability along with bulk shear values near 35kts may support
stronger convection with damaging winds being the main threat. CAMs
do indicate the possibility of some recovery this afternoon
across portions of northeast MS. Will certainly need to keep an
eye on trends. Long, skinny CAPE profiles, modest mid-level lapse
rates 6-6.5C/km and PWATs ranging from 1.4-1.6" suggest locally
heavy rainfall with any slower or training storms.
The slow progression of the upper trough will allow showers and
storms to linger mainly near the TN River and portions of
northeast MS during the early part of Thursday. Friday has trended
drier based on the latest long term guidance. However, this
respite will be short-lived as rain will increase this weekend
into early next week as another upper level system lifts across
the Southern Plains into the Lower MS Valley.
17
&&
.AVIATION...
/18z TAFs/
Showers and thunderstorms will persist through the evening. CIGs
will slowly deteriorate from MVFR to IFR. Coverage is low at this
time so confidence is too low to put TEMPOs. Later tonight into
tomorrow morning, fog will be a threat to the TAF sites. CIGs will
improve by tomorrow afternoon.
SWB
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Jun 2, 2:14 AM CST, 10 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
314 AM CDT Wed Jun 2 2021
ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-031015-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
314 AM CDT Wed Jun 2 2021
This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.
.DAY ONE...Today and Tonight
There is a Marginal Risk for severe storms over areas along and
east of the Mississippi River on Wednesday. Damaging winds will
be the primary risk if any thunderstorms reach severe limits.
Localized heavy rainfall also possible.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed late Wednesday afternoon east of
the Mississippi River.
In the hours before
Special weather statement, Jun 2, 11:56 AM CST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Memphis TN
1256 PM CDT Wed Jun 2 2021
MSZ014-015-021830-
Pontotoc MS-Union MS-
1256 PM CDT Wed Jun 2 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 130 PM CDT
FOR...
Northwestern Pontotoc County in northeastern Mississippi...
Union County in northeastern Mississippi...
At 1256 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Pinedale, or 11
miles southwest of New Albany, moving northeast at 30 mph.
Very heavy rain is also possible with this thunderstorm.
People in northwestern Pontotoc and Union Counties should monitor
this storm closely.
LAT...LON 3426 8917 3436 8925 3445 8925 3460 8902
3460 8890 3446 8879 3441 8879
TIME...MOT...LOC 1756Z 236DEG 24KT 3438 8915
SWBTornado, Mississippi
- When
- June 2, 1:01 PM CST to 1:02 PM CST
- Where
- Mississippi County, 0.88 mi NW of Luxora to 0.89 mi NW of Luxora
- Rating
- EF0
- Path length
- 0.11 mi
- Path width
- 25 yd
- Reported by
- Social Media
- Coordinates
- 35.760, -89.940
A brief landspout tornado occurred over an open field near Highway 158 west of Luxora.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, June 2, 20212 deaths · 1 event
- Tornadoes in North Carolina, June 2, 2021$200,000 · EF0 · 2 events
- Flash Flood in Kentucky, June 2, 2021$100,000 · 1 event
- Hail and Damaging Winds in Texas, June 2 to 3, 2021$35,000 · 1 in hail · 6 events
- Tornado in North Carolina, June 2, 2021EF1 · 1 event
- Flash Flood and Damaging Wind in Tennessee, June 2, 2021$15,000 · 50 kt wind · 3 events
- Damaging Wind in West Virginia, June 2, 2021$15,000 · 55 kt wind · 1 event
- Hail and Damaging Winds in Texas, June 2, 2021$4,000 · 1.25 in hail · 5 events
- Excessive Heat in California, June 2 to 4, 20214 events
- Excessive Heat in California, June 2 to 5, 20214 events
- Excessive Heat in Nevada, June 2 to 5, 20214 events
- Hail and Damaging Wind in Tennessee, June 2, 2021$2,000 · 1.25 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 970634.